MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE

APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE
Model Number M1-5-1210-I
Medical Device Problem Codes No Apparent Adverse Event (3189); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Distress (2329); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is a response to medwatch report # mw5170433 which was received by amt from the fda on 05/29/2025.Based on the provided information, the complaint is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury, as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.Amt worked with the original reporter to obtain the device for examination and performed an inspection of the device once returned.Examination of the device was able to confirm the reported complaint that a tear occurred at the distal end of the balloon allowing water to leak out.However, contrary to the reporter's claim that the devices failed due to a manufacturing defect, the investigation of the returned device did not find any indication that a manufacturing defect led to the device failure.Note that a spare device should be kept on hand in the event a device exchange is needed prior to scheduled replacement.Having a spare device prevents unneeded hospital visits.Recent trending data shows no anomalies in reported failures from the field.The complaint information has been logged into our complaint database for trending purposes.Information regarding device investigation can be found under complaint #(b)(4).
 
Event or Problem Description
Per the original reporter in mdr report #: mw5170433, it was reported that,"on (b)(6) 2025, the internal balloon in our daughter's g tube (gastrostomy tube) failed causing it to be dislodged.This required us to insert a foley catheter and travel to the emergency room at (b)(6) to have a new g tube inserted and a fluoroscopy to confirm placement.In the two weeks since she has had her g tube, this is the second time it has fallen out due to a manufacturing defect causing the internal balloon to fail.The first time was on (b)(6) 2025 while she was still inpatient in the newborn critical care center.On that time, she had to wait 10 hours between feeds due to the wait to get the fluoroscopy study done to confirm placement before she could be fed again.As a young infant, it was very distressing for her to miss multiple scheduled feeds due to this manufacturing error.We were told by the pediatric surgery team at (b)(6) that they checked the balloon and there was a small leak which caused it to fail.They said they have contacted the manufacturer in the past and were told that sometimes the lining of the balloon is shaved down too far causing it to fail prematurely.This is an unacceptable level of manufacturing error which has caused distress and danger to our infant on multiple occasions.The product is called a minione balloon button low profile gastrostomy feeding tube.The size is 12f x 1.0 cm.It is manufactured by applied medical technology; inc.We also had to pay a $(b)(6) emergency room co-pay due to this defect".

Brand Name
MINI ONE BALLOON BUTTON
Common Device Name
LOW PROFILE GASTROSTOMY FEEDING TUBE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn smith
8006 katherine boulevard
brecksville, OH 44141
4402622539
MDR Report Key22204499
Report Number1526012-2025-00008
Device Sequence Number17831591
Product Code KNT
UDI-Device Identifier00842071113827
UDI-Public00842071113827
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM1-5-1210-I
Device Catalogue NumberM1-5-1210-I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 MO
Patient SexFemale
Patient Weight3 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native, White